During the treatment of cancer, chemotherapy drugs can cause peripheral neuropathy in up to 60% of patients receiving chemotherapy. The symptoms and signs of chemotherapy-induced peripheral neuropathy (CIPN) depend on which nerves are involved. Common symptoms include:
Pain, ranging from persistent and dull pain to pain that comes and goes/shooting or stabbing pain
Burning and tingling in your feet and hands
Loss of feeling and numbness
Increased sensitivity to cold or heat
Shrinking muscles and muscle weakness
The hallmarks of CIPN are pain and the effect it has on your ability to do things such as walking, writing, and picking up things. If it progresses, it can cause more serious complications.
As chemotherapy drugs spread throughout the body, certain types of chemotherapy drugs can cause damage to different nerves. Signs of CIPN usually begin to show up farthest from the head and move closer to it over time. Usually, patients will notice CIPN symptoms in their feet and later in the hands. CIPN can begin at any time once chemotherapy starts, and often gets worse as treatments go on. Thirty percent of patients receiving chemotherapy will have the symptoms of CIPN permanently.
I was referred to Dr. Carney for treatment of Chemo Induced Peripheral Neuropathy in my hands and feet. His treatments gave me back total feeling in my hands and I now have almost total feeling in my feet. It is such a relief to be able to walk up and down stairs and actually feel the floor under my feet. I had the injections in my feet and would highly recommend choosing that route. I am quite pleased with the results.
The office of Dr. Peter Carney offers this revolutionary treatment for those who suffer from chemotherapy-induced peripheral neuropathy. Learn more about your options by calling (574) 389-7737 or contacting us online today.